zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global analysis of an SIS model with an infective vector on complex networks. (English) Zbl 1238.92042
Summary: A modified SIS model with an infective vector on complex networks is proposed and analyzed, which incorporates some infectious diseases that are not only transmitted by a vector, but also spread by direct contacts between human beings. We treat direct human contacts as a social network and assume spatially homogeneous mixing between vector and human populations. By mathematical analysis we obtain the basic reproduction number R 0 and study the effects of various immunization schemes. For the network model we prove that if R 0 <1, the disease-free equilibrium is globally asymptotically stable, otherwise there exists a unique endemic equilibrium such that it is globally attractive. Our theoretical results are confirmed by numerical simulations and suggest a promising way for the control of infectious diseases.
MSC:
92D30Epidemiology
91D30Social networks
05C82Small world graphs, complex networks (graph theory)
93C95Applications of control theory
References:
[1]Laneri, K.; Bhadra, A.; Lonides, E. L.; Bouma, M.; Dhiman, R. C.; Yadav, R. S.; Pascual, M.: Forcing versus feedback: epidemic malaria and monsoon rains in northwest India, Plos comput. Biol. 6, e1000898 (2010)
[2]Rohani, P.; Zhong, X.; King, A. A.: Contact network structure explains the changing epidemiology of pertussis, Science 330, 982-985 (2010)
[3]Cooke, K. L.: Stability analysis for a vector disease model, Rocky mount. J. math. 9, 31-42 (1979) · Zbl 0423.92029 · doi:10.1216/RMJ-1979-9-1-31
[4]Busenberg, S.; Cooke, K. L.: Periodic solutions of a periodic nonlinear delay differential equation, SIAM J. Appl. math. 35, 704-721 (1978) · Zbl 0391.34022 · doi:10.1137/0135059
[5]Marcati, P.; Pozio, A. M.: Global asymptotic stability for a vector disease model with spatial spread, J. math. Biol. 9, 179-187 (1980) · Zbl 0419.92013 · doi:10.1007/BF00275920
[6]Volz, R.: Global asymptotic stability of a periodic solution to an epidemic model, J. math. Biol. 15, 319-338 (1982) · Zbl 0502.92019 · doi:10.1007/BF00275691
[7]Takeuchi, Y.; Ma, W.; Beretta, E.: Global asymptotic properties of a delay SIR epidemic model with finite incubation times, Nonlinear anal. 42, 931-947 (2000) · Zbl 0967.34070 · doi:10.1016/S0362-546X(99)00138-8
[8]Beretta, E.; Takeuchi, Y.: Convergence results in SIR epidemic model with varying population size, Nonlinear anal. 28, 1909-1921 (1997) · Zbl 0879.34054 · doi:10.1016/S0362-546X(96)00035-1
[9]Beretta, E.; Hara, T.; Ma, W.; Takeuchi, Y.: Global asymptotic stability of an SIR epidemic model with distributed time delay, Nonlinear anal. 47, 4107-4115 (2001) · Zbl 1042.34585 · doi:10.1016/S0362-546X(01)00528-4
[10]Velascohernandez, J. X.: A model for chagas disease involving transmission by vectors and blood transfusion, Theoret. popul. Biol. 46, 1-31 (1994) · Zbl 0804.92024 · doi:10.1006/tpbi.1994.1017
[11]Jin, Z.; Ma, Z. E.: The stability of an SIR epidemic model with time delays, Math. biosci. Eng. 3, 101-109 (2006) · Zbl 1089.92045
[12]Pastor-Satorras, R.; Vespignani, A.: Epidemic spreading in scale-free networks, Phys. rev. Lett. 86, 3200-3203 (2001)
[13]Pastor-Satorras, R.; Vespignani, A.: Immunization of complex networks, Phys. rev. E 65, 036104 (2002)
[14]Bogunan; Pastor-Satorras, R.: Epidemic spreading in correlated complex networks, Phys. rev. E 66, 047104 (2002)
[15]Zhang, H.; Fu, X.: Spreading of epidemics on scale-free networks with nonlinear infectivity, Nonlinear anal. 70, 3273-3278 (2009) · Zbl 1158.92038 · doi:10.1016/j.na.2008.04.031
[16]Yang, R.; Wang, B. H.; Ren, J.; Bai, W. J.; Shi, Z. W.; Xu, W.; Zhou, T.: Epidemic spreading on heterogeneous networks with identical infectivity, Phys. lett. A 364, 189-193 (2007) · Zbl 1203.05144 · doi:10.1016/j.physleta.2006.12.021
[17]Barthélemy, M.; Barrat, A.; Pastor-Satorras, R.; Vespignani, A.: Velocity and hierarchical spread of epidemic outbreaks in scale-free networks, Phys. rev. Lett. 92, 178701 (2004)
[18]Zhou, T.; Liu, J. G.; Bai, W. J.; Chen, G. R.; Wang, B. H.: Behaviors of susceptible-infected epidemics on scale-free networks with identical infectivity, Phys. rev. E 74, 056109 (2006)
[19]Zhou, T.; Fu, Z. Q.; Wang, B. H.: Epidemic dynamics on complex networks, Prog. natl. Sci. 16, 452-457 (2006) · Zbl 1121.92063 · doi:10.1080/10020070612330019
[20]Sun, G. Q.; Liu, Q. X.; Jin, Z.; Chakraborty, A.; Li, B. L.: Influence of infection rate and migration on extinction of disease in spatial epidemics, J. theoret. Biol. 264, 95-103 (2010)
[21]J.O. Kephart, S.R. White, Directed-graph epidemiological models of computer viruses, in: Proceedings of the 1991 IEEE Computer Society Symposium on Research in Security and Privacy, 1991.
[22]Pastor-Satorras, R.; Vespignani, A.: Epidemic dynamics and endemic states in complex networks, Phys. rev. E 63, 066117 (2001)
[23]Pastor-Satorras, R.; Vespignani, A.: Epidemic dynamics in finite size scale-free networks, Phys. rev. E 65, 035108 (2002)
[24]Pastor-Satorras, R.; Vespignani, A.: Mathematical models for the control of pests and infectious diseases: A survey, (2003)
[25]Shi, H. J.; Duan, Z. S.; Chen, G. R.: An SIS model with infective medium on complex networks, Physica A 387, 2133-2144 (2008)
[26]Yang, M.; Chen, G. R.; Fu, X. C.: A modified SIS model with an infective medium on complex networks and its global stability, Physica A 390, 2408-2413 (2011)
[27]Masuda, N.; Konno, N.: Multi-state epidemic processes on complex networks, J. theoer. Biol. 243, 64-75 (2006)
[28]Den Driessche, P. Van; Watmough, J.: Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. biosci. 180, 29-48 (2002) · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6
[29]Diekmann, O.; Heesterbeek, J. A. P.; Metz, J. A. J.: On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations, J. math. Biol. 28, 29-48 (1990) · Zbl 0726.92018 · doi:10.1007/BF00178324
[30]Fan, S. J.: A new extracting formula and a new distinguishing means on the one variable cubic equation, Natur. sci. J. Hainan teacheres coll. 2, 91-98 (1989)
[31]Barabasi, A. L.; Albert, R.: Emergence of scaling in random networks, Science 286, 509-512 (1999) · Zbl 1226.05223 · doi:10.1126/science.286.5439.509
[32]Barabasi, A. L.; Albert, R.; Jeong, H.: Mean-field theory for scale-free random networks, Physica A 272, 173-187 (1999)
[33]Heffernan, J. M.; Smith, R. J.; Wahl, L. M.: Perspectives on the basic reproductive ratio, J. R. Soc. interface 2, 281-293 (2005)
[34]Yorke, J. A.: Invariance for ordinary differential equations, Theory comput. Syst. 1, 353-372 (1967) · Zbl 0155.14201 · doi:10.1007/BF01695169
[35]Lajmanovich, A.; Yorke, J. A.: A deterministic model for gonorrhea in a nonhomogeneous population, Math. biosci. 28, 221-236 (1976) · Zbl 0344.92016 · doi:10.1016/0025-5564(76)90125-5
[36]D’onofrio, A.: A note on the global behavior of the network-based SIS epidemic model, Nonl. anal. 9, 1567-1572 (2008) · Zbl 1154.34355 · doi:10.1016/j.nonrwa.2007.04.001
[37]Varga, R.: Matrix iterative analysis, (1965)
[38]Madar, N.; Kalisky, T.; Cohen, R.; Ben Avraham, D.; Havlin, S.: Immunization and epidemic dynamics in complex networks, Eur. phys. J. B 38, 269-276 (2004)
[39]Fu, X.; Small, M.; Zhang, H.: Epidemic dynamics on scale-free networks with piecewise linear infectivity and immunization, Phys. rev. E 77, 036113 (2008)
[40]Istvan; Kiss, Z.; Darren; Green, M.; Rowland; Kao, R.: The effect of contact heterogeneity and multiple routes of transmission on final epidemic size, Math. biosci. 203, 124-136 (2006) · Zbl 1099.92063 · doi:10.1016/j.mbs.2006.03.002
[41]Zhang, H. F.; Small, M.; Fu, X. C.: Global behavior of epidemic transmission on heterogeneous networks via two distinct routes, Nonl. biom. Phys. 2, 1-7 (2008)